{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,10,25]],"date-time":"2026-10-25T04:59:08Z","timestamp":1792904348696,"version":"4.5.0"},"reference-count":18,"publisher":"American Academy of Pediatrics (AAP)","issue":"4","content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2015,10,1]]},"abstract":"<jats:p>The Apgar score provides an accepted and convenient method for reporting the status of the newborn infant immediately after birth and the response to resuscitation if needed. The Apgar score alone cannot be considered as evidence of, or a consequence of, asphyxia; does not predict individual neonatal mortality or neurologic outcome; and should not be used for that purpose. An Apgar score assigned during resuscitation is not equivalent to a score assigned to a spontaneously breathing infant. The American Academy of Pediatrics and the American College of Obstetricians and Gynecologists encourage use of an expanded Apgar score reporting form that accounts for concurrent resuscitative interventions.<\/jats:p>","DOI":"10.1542\/peds.2015-2651","type":"journal-article","created":{"date-parts":[[2015,9,28]],"date-time":"2015-09-28T20:34:55Z","timestamp":1443472495000},"page":"819-822","source":"Crossref","is-referenced-by-count":368,"title":["The Apgar Score"],"prefix":"10.1542","volume":"136","author":[{"name":"AMERICAN ACADEMY OF PEDIATRICS COMMITTEE ON FETUS AND NEWBORN","sequence":"first","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"name":"AMERICAN COLLEGE OF OBSTETRICIANS AND GYNECOLOGISTS COMMITTEE ON OBSTETRIC PRACTICE","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Kristi L.","family":"Watterberg","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Susan","family":"Aucott","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"William E.","family":"Benitz","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"James J.","family":"Cummings","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Eric C.","family":"Eichenwald","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Jay","family":"Goldsmith","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Brenda B.","family":"Poindexter","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Karen","family":"Puopolo","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Dan L.","family":"Stewart","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Kasper S.","family":"Wang","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Jeffrey L.","family":"Ecker","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Joseph R.","family":"Wax","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Ann Elizabeth Bryant","family":"Borders","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Yasser Yehia","family":"El-Sayed","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"R. Phillips","family":"Heine","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Denise J.","family":"Jamieson","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Maria Anne","family":"Mascola","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Howard L.","family":"Minkoff","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Alison M.","family":"Stuebe","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"James E.","family":"Sumners","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Methodius G.","family":"Tuuli","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Kurt R.","family":"Wharton","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"417","published-online":{"date-parts":[[2015,10,1]]},"reference":[{"issue":"4","key":"2021120908424612800_B1","first-page":"260","article-title":"A proposal for a new method of evaluation of the newborn infant.","volume":"32","author":"Apgar","year":"1953","journal-title":"Curr Res Anest Anal"},{"issue":"15","key":"2021120908424612800_B2","doi-asserted-by":"crossref","first-page":"1985","DOI":"10.1001\/jama.1958.03000150027007","article-title":"Evaluation of the newborn infant; second report.","volume":"168","author":"Apgar","year":"1958","journal-title":"J Am Med Assoc"},{"key":"2021120908424612800_B3","volume-title":"Textbook of Neonatal Resuscitation","author":"American Academy of Pediatrics and American Heart Association","year":"2011","edition":"6th ed."},{"key":"2021120908424612800_B4","volume-title":"American Academy of Pediatrics. Neonatal Encephalopathy and Neurologic Outcome","author":"American College of Obstetrics and Gynecology, Task Force on Neonatal Encephalopathy","year":"2014","edition":"2nd ed."},{"issue":"5","key":"2021120908424612800_B5","doi-asserted-by":"crossref","first-page":"778","DOI":"10.1016\/S0022-3476(05)80046-0","article-title":"Cardiopulmonary resuscitation of apparently stillborn infants: survival and long-term outcome.","volume":"118","author":"Jain","year":"1991","journal-title":"J Pediatr"},{"issue":"2","key":"2021120908424612800_B6","doi-asserted-by":"crossref","first-page":"F102","DOI":"10.1136\/archdischild-2014-306687","article-title":"Improving infant outcome with a 10\u2005min Apgar of 0.","volume":"100","author":"Kasdorf","year":"2015","journal-title":"Arch Dis Child Fetal Neonatal Ed"},{"issue":"5","key":"2021120908424612800_B7","doi-asserted-by":"crossref","first-page":"865","DOI":"10.1016\/S0022-3476(86)80715-6","article-title":"The Apgar score revisited: influence of gestational age.","volume":"109","author":"Catlin","year":"1986","journal-title":"J Pediatr"},{"issue":"1 pt 1","key":"2021120908424612800_B8","doi-asserted-by":"crossref","first-page":"77","DOI":"10.1542\/peds.101.1.77","article-title":"The Apgar score and its components in the preterm infant.","volume":"101","author":"Hegyi","year":"1998","journal-title":"Pediatrics"},{"key":"2021120908424612800_B9","doi-asserted-by":"crossref","first-page":"45","DOI":"10.2147\/CLEP.S4782","article-title":"Association of Apgar scores with death and neurologic disability.","volume":"1","author":"Ehrenstein","year":"2009","journal-title":"Clin Epidemiol"},{"issue":"7458","key":"2021120908424612800_B10","doi-asserted-by":"crossref","first-page":"143","DOI":"10.1136\/bmj.38117.665197.F7","article-title":"Correct use of the Apgar score for resuscitated and intubated newborn babies: questionnaire study.","volume":"329","author":"Lopriore","year":"2004","journal-title":"BMJ"},{"issue":"7","key":"2021120908424612800_B11","doi-asserted-by":"crossref","first-page":"467","DOI":"10.1056\/NEJM200102153440701","article-title":"The continuing value of the Apgar score for the assessment of newborn infants.","volume":"344","author":"Casey","year":"2001","journal-title":"N Engl J Med"},{"issue":"7","key":"2021120908424612800_B12","doi-asserted-by":"crossref","first-page":"e69072","DOI":"10.1371\/journal.pone.0069072","article-title":"The Apgar score and infant mortality.","volume":"8","author":"Li","year":"2013","journal-title":"PLoS One"},{"issue":"6","key":"2021120908424612800_B13","doi-asserted-by":"crossref","first-page":"798","DOI":"10.1067\/mpd.2001.114694","article-title":"The association of Apgar score with subsequent death and cerebral palsy: a population-based study in term infants.","volume":"138","author":"Moster","year":"2001","journal-title":"J Pediatr"},{"issue":"1","key":"2021120908424612800_B14","doi-asserted-by":"crossref","first-page":"36","DOI":"10.1542\/peds.68.1.36","article-title":"Apgar scores as predictors of chronic neurologic disability.","volume":"68","author":"Nelson","year":"1981","journal-title":"Pediatrics"},{"key":"2021120908424612800_B15","doi-asserted-by":"crossref","first-page":"c4990","DOI":"10.1136\/bmj.c4990","article-title":"Association of cerebral palsy with Apgar score in low and normal birthweight infants: population based cohort study.","volume":"341","author":"Lie","year":"2010","journal-title":"BMJ"},{"issue":"2","key":"2021120908424612800_B16","doi-asserted-by":"crossref","first-page":"240","DOI":"10.1542\/peds.82.2.240","article-title":"Intrapartum asphyxia and cerebral palsy.","volume":"82","author":"Freeman","year":"1988","journal-title":"Pediatrics"},{"key":"2021120908424612800_B17","doi-asserted-by":"crossref","first-page":"c1471","DOI":"10.1136\/bmj.c1471","article-title":"Strength of association between umbilical cord pH and perinatal and long term outcomes: systematic review and meta-analysis.","volume":"340","author":"Malin","year":"2010","journal-title":"BMJ"},{"issue":"7","key":"2021120908424612800_B18","doi-asserted-by":"crossref","first-page":"519","DOI":"10.1056\/NEJM200102153440709","article-title":"The Apgar score in the 21st century.","volume":"344","author":"Papile","year":"2001","journal-title":"N Engl J Med"}],"container-title":["Pediatrics"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/publications.aap.org\/pediatrics\/article-pdf\/136\/4\/819\/1060316\/peds_2015-2651.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/publications.aap.org\/pediatrics\/article-pdf\/136\/4\/819\/1060316\/peds_2015-2651.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2022,5,22]],"date-time":"2022-05-22T07:33:40Z","timestamp":1653204820000},"score":1,"resource":{"primary":{"URL":"https:\/\/publications.aap.org\/pediatrics\/article\/136\/4\/819\/73821\/The-Apgar-Score"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2015,10,1]]},"references-count":18,"journal-issue":{"issue":"4","published-online":{"date-parts":[[2015,10,1]]},"published-print":{"date-parts":[[2015,10,1]]}},"URL":"https:\/\/doi.org\/10.1542\/peds.2015-2651","relation":{},"ISSN":["0031-4005","1098-4275"],"issn-type":[{"value":"0031-4005","type":"print"},{"value":"1098-4275","type":"electronic"}],"subject":[],"published":{"date-parts":[[2015,10,1]]}}}